Post # 1
Hey there. I’m thinking about going off of birth control–I’m on Loestrin 24 Fe right now and have been for two years..before that I was on the Depo shot from 15-21. We’re getting married in June..and we’re definitely not ready for kids, but I am so sick of feeling like I don’t ever want to have sex. My fiance is 27 and I’m 23..I definitely shouldn’t be feeling like I don’t want to have sex and don’t care if I never do!
I also think that I’m a bit more anxious on this birth control than I’ve ever been (hypochondria, etc). I mean, I’ve always been a bit anxious–that’s just my personality–but I had never looked at a peanut before and thought “If I eat that, I will have an anaphylactic reaction and DIE!” I’m not even allergic to peanuts..or really anything else for that matter, only a few antibiotics make me itchy.
I’m curious what sort of side effects people had when going off of birth control.. I’ve heard of headaches, cramps, etc… but what sort of problems have you experienced? Also.. I’m in a wedding in February, will I more likely gain or lose weight? I’ve always been skinny without trying much and am still at a heavier weight than I normally would be. When I was on depo, my heaviest weight was 145 at 5’2″, and switched to the pill and ended up around 117.
Post # 3
I gained about 10 pounds that I can’t seem to shake, mostly around my mid-section. The other big effect I experienced with acne, at least for half the month. Between ovulation and when I start my period I break out like a teenager. Also, cramps. I never really have cramps when I was on the pill.
On the plus side, I really didn’t have a huge sex drive when I was on the pill, and that has definitely reversed itself, much to my husband’s delight.
Post # 4
Have you always been relatively skinny though? I have always had a pretty good metabolism (usually at 110-ish) and it seems that the closer I get to what my body would be like naturally, I lose more weight.
Post # 5
@rachie205: I’m interested in the comments of your thread. We decided that I’d stay on the pill until our wedding (and I mean, like the day of I’m done! lol) just to avoid the unknown weight gain/loss or skin issues. I think each person will react differently, though. But I hear you on the low sex drive (I’m on Junel FE, it’s a generic low-dose) and it’s horrible. I can’t wait to be married and fake-hormone free!
Have you two looked into charting/Fertility Awareness Method? It combines using natural indicators with condoms (if you choose) to prevent or achieve pregnancy. That’ll be our go-to until we’re ready.
Post # 6
Well, that’s what I’m worried about: weight gain. I’m also in a wedding in February and my dress BARELY fits so if I gain weight I am screwed!
Post # 7
I went off birth control over 2 months ago. So Pros:
1. My anxiety lowered from 100% (while on pill) to about 65%, I hope it will be completely gone some day.
2. Sex drive is back. But still not like it was before the pill.
1. I started gaining weight very easily. Trying to keep it down by drinking slimming tea 🙂
2. Acne is back 🙁
3. Started having mild cramps (I never had them for years before the pill)
Saying all that I definitely feel better after stopping the pill. I enjoy myself more, and enjoying life again, since my anxiety is down a little. It feel like I’ve been in the dark for a while, and the most sad thing is that I don’t remember things, feelings from the times I was on pill, and there were some significant events, like a proposal, wedding, getting a puppy, buying new house etc. I feel like I remember tham as facts and pictures, not how I felt, and details..
Post # 9
Went off the pill and results are as follows:
Less anxiety and general psychotic-ness
Heavier periods that last longer (this has lessened a bit, the first 2 periods after were extremely rough)
More intense cramps
My skin is better, clearer witha glow (the last pill I was on gave me the “mask of pregnancy” aka melasma)
maybe a slight weight gain, but who knows because I’ve been eating whatever is in my path lately o_O
Higher sex drive
Post # 10
I’ve only been off for 1 month (by accident). So far, I don’t know if this is related, but my emotions seem out of control! I’m overly positive about something and then 2 thoughts later it’s complete opposite. Not enough time to see if there are other side effects.
Post # 11
@Talishazwi: I forgot to mention that! Your hormones will be outta’ wack for a bit.
Post # 12
I posted this on an earlier thread…
I was on the Pill for just over seven years and came off it mid Feb so that we could start TTC.
First the bad stuff…
Pimples – I suffered from bad skin before going on the Pill, my acne has now come back
Mood swings – I have a couple of days each month (around ovulation and just before AF) when I can get really angry at the world. Luckily my mood swings are evening out as time goes by
The good stuff!
I have lighter periods now then when I was on the Pill and my periods are waaaay lighter than they were when I was a teenager. I have also have got rid of my period pain
My sex drive has bounced back (yay!)
I just feel better overall, I can’t explain exactly what it is, I just do
My cycles are now a regular 29-30 days and it’s kinda cool observing my body doing what it should be each month (now if only I could get myself pregnant!)
This thread had some good stuff…
Post # 13
If if I didn’t know any better id think I wrote this! Except my anxiety isn’t as bad as yours but it has definitely gotten worse since switching to loestrin 24 a year and a half ago. I recently started a similar thread: http://boards.weddingbee.com/topic/need-some-advice-what-should-i-expect-when-going-off-the-pill I just stopped taking the color pills this week so I don’t have any advice just yet but hopefully my previous thread will help. Good luck and hope its a smooth transition for you! Im curious (to anyone that has already gone off the pill) did you go to your gyno before stopping or did you just wait until your annual appointment? like I said, I just finished my pack but my appointment isn’t for another 2 weeks.
Post # 14
Maybe I’m just lucky, but I haven’t had too many adverse effects from going off the pill. I used to take depo years ago, and don’t remember any weight gain when I went off that. Going off the pill I haven’t had weight gain, my main issue has been acne. I getit hormonally and the more I pay attention to my cycle, the more I realize it is 100% related to estrogen. After ovulation my skin totally clears up!
Even with the added zits, I would not go back on birth control. Those synthetic hormones do way more bad than they do good. Depending on the pill I was taking, I have had chronic yeast infections and chronic constipation thanks to the pill. I also lacked sex drive and was very moody. I’m definitely better without it!
Post # 15
I never had any side effects while ON the pill, but going OFF made me have side effects.
The first week or so off I didn’t notice anything. But a week or two after stopping, I had extreme fatigue; I wanted to sit down just walking from my car to the office (usually I can walk all day without getting tired; but a 5 minute walk was too much when I quit BCPs). And my boobs hurt, I wouldn’t even let Darling Husband touch them, I slapped away his hand!
But within a month I felt normal. And my sex drive increased, being on the pill lowered it.